MAUDE Adverse Event Report: BERLIN HEART GMBH EXCOR®; VENTRICULAR (ASSIST) BYPASS

BERLIN HEART GMBH EXCOR®; VENTRICULAR (ASSIST) BYPASS
Model Number P10P-001
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hemolysis (1886)
Date of Event 04/29/2025
Type of Reportable Event Serious Injury
Event or Problem Description
The site contacted berlin heart inc.(bhi) clinical affairs on 2025-05-12 to report that the patient being supported with an excor pediatric vad system experienced hemolysis.The patient's ldh levels increased to 2148 u/l and pfhgb 77.6 mg/dl on (b)(6) 2025.The rate on the excor active driving unit was decreased at the time of the event.Repeated lab values showed continued hemolysis and the patient was transitioned to continuous flow on (b)(6) 2025.According to the site, the excor blood pump maintained complete fill and ejection.
 
Additional Manufacturer Narrative
The excor blood pump pu valves; 10 ml in/out; ø 6 mm; sn (b)(6) was in use on the patient from (b)(6) 2025 until the time of the event on (b)(6) 2025.The pump continued to remain on the patient for a further 7 days until the patient was escalated to continuous flow on (b)(6) 2025.We have reviewed the production records of the excor blood pump and the pump was produced according to our specification.

Brand Name
EXCOR®
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
BERLIN HEART GMBH
wiesenweg 10
berlin, 12247
GM  12247
Manufacturer (Section G)
BERLIN HEART GMBH
wiesenweg 10
berlin, 12247
GM   12247
Manufacturer Contact
odell roberts
9391 grogan's mill road
suite a-6
the woodlands, TX 77380
2818639712
MDR Report Key22070659
Report Number3004582654-2025-00028
Device Sequence Number8702457
Product Code DSQ
UDI-Device Identifier04260090040102
UDI-Public(01)04260090040102(17)270131
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P160035
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Nurse
Remedial Action Other
Type of Report Initial
Report Date (Section B) 05/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberP10P-001
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/12/2025
Initial Report FDA Received Date05/22/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/20/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age4 MO
Patient SexFemale
Patient Weight5 KG